By Topic

A theoretical analysis of semi-infinite conical antennas

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
S. Adachi ; Tohoku University, Sendai, Japan

A theoretical analysis of an antenna consisting of a perfectly conducting semi-infinite cone excited by a thin, linear element directed along its axis is presented. Two different methods are applied; one is a Green's function method, and the other is a mode theory. By the former methods the radiation characteristics of very thin and wide-angle cones excited by a sinusoidal current element are obtained. In the latter methods the linear element at the tip is replaced by a finite cone resulting in a semi-infinite, biconical structure. The variational principle is applied to determine the effective terminating admittance, and thus the input impedances and the far-zone field. A guided wave which propagates longitudinally on the semi-infinite cone is identified and its properties are discussed.

Published in:

IRE Transactions on Antennas and Propagation  (Volume:8 ,  Issue: 6 )